Florida, 2006Hail and Damaging Wind in Florida, July 29, 2006
July 29, 2006 · NWS TAE · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 29, 1:30 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT JUL 29 2006
...WET FEW DAYS ON TAP ACROSS LOCAL AREA....
.SYNOPSIS...
INCREASING CLOUDS ACROSS LOCAL AREA THIS AFTERNOON. RADAR SHOWED
SCATTERED SHOWERS AND TSTMS DEVELOPING ALONG OLD OUTFLOW BOUNDARY
INCREASING IN COVERAGE AND DRIFTING N/NW. A FEW STORMS WERE STRONG
PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN. WITH EARLIER CLOUD
DEVELOPMENT...24 HR TEMP/DEW POINT COMPARISON SHOWS THAT LOCAL
AIRMASS COOLER AND WETTER THAN SAME TIME YESTERDAY. WINDS GENERALLY
S TO W 5-8 MPH.
LOOKING AT THE BIG PIX...THROUGH TONIGHT...POSITIVELY TILTED TROUGH
WILL AMPLIFY INTO THE PACIFIC NW AND THEN MOVE NE INTO SW CANADA.
LARGE MID-UPPER RIDGE RE-ESTABLISHING ITSELF FROM ERN INTERMOUNTAIN
REGION TO ACROSS MUCH OF PLAINS...MS VALLEY DOWN TO WRN/CNTRL GULF
STATES. ACTIVE NRN STREAM WLYS WITH SEVERAL IMPULSES FROM PAC NW NE
INTO NRN ROCKIES THEN SEWD ACROSS GREAT LAKES AND NEW ENGLAND. LOW
AMPLITUDE TROUGH WILL PERSIST ACROSS SE CANADA AND NE CONUS BEFORE
DROPPING INTO LONG WAVE TROUGH ALONG E COAST BEGINNING LATE TODAY.
ON SUNDAY...PAC NW TROF WILL DROP FURTHER SWD ALONG WEST COAST
AMPLIFYING DOWNSTREAM RIDGE AND TROUGH. COLD FRONT SAGGING SE INTO
NRN N ENGLAND/LOWER GREAT LAKES REINFORCED BY SEVERAL MCSS OVER
WRN/CNTRL GREAT LAKES/NRN MS RIVER VALLEY AND FORMING FOCUS OF CONUS
SEVERE WX LATER TODAY. FRONT TO STALL ON SUNDAY FROM SRN N ENGLAND
TO SRN NY WNW THROUGH GREAT LAKES TO LOW OVER DAKOTA. AN EASTERLY
WAVE EXTENDING FROM SOUTH FLA TO SOUTH OF CUBA WILL MOVE WEST ACROSS
THE SOUTHERN GULF TONIGHT BUT ITS IMPACT SHOULD REMAIN SOUTH OF
LOCAL WATERS.
CLOSER TO HOME...AT UPPER LEVELS...TROUGH DEEPENS DOWN THE EASTERN
SEABOARD THROUGH SUNDAY SENDING A LOBE OF ENERGY ALONG WITH LOWERING
HEIGHTS AND INFUSING DEEPER LAYER MOISTURE INTO OUR REGION THAT
STRETCHES OUT ALONG THE GULF COAST. THIS BREAKS DOWN RIDGE THAT HAD
BEEN HOLDING SWAY OVER DEEP SOUTH IN RECENT DAYS. AT SURFACE...
LATEST ANALYSIS SHOWS THE BERMUDA RIDGE AXIS CUTTING EAST TO WEST
THROUGH NORTH FLORIDA. AS ABOVE TROUGH DROPS S...RIDGE FORECAST TO
WEAKEN AND SHIFT SOUTH. WITH SWD SHIFT OF RIDGE...TYPE 1 (LIGHT AND
VRBL) SEABREEZE TRANSITIONING TO TYPE 4 (LIGHT WSW) FLOW THIS
AFTERNOON ADDED TO WEAK 1000-700MB STEERING FLOW. THIS FAVORS
LOCALLY HEAVY RAIN ESPECIALLY WHERE BOUNDARY-SEA BREEZE CLASHES
OCCUR THIS EVENING. PULSE STORMS WITH WET MICROBURST POTENTIAL
AND MARGINALLY SEVERE HAIL POSSIBLE LATE AFTN/EVENING. THIS PATTERN
ALSO FAVORS FLORIDA COAST BUT WITH DROPPING TROUGH AND LINGERING
BOUNDARIES...NRN ZONES ALSO IN BULLSEYE INTO LATE EVENING.
12Z TAE SOUNDING WITH 1.94 IN PWAT...-8 LI AND 3777 CAPE. NEW MODEL
SOUNDINGS ALSO QUITE UNSTABLE...I.E TAE GFS 18Z SAT AND 00Z SUN WITH
2.09 AND 2.33 IN PWAT RESPECTIVELY. NAM 18Z SAT AND 00Z SUN WITH
2.08 AND 1.92 IN PWAT RESPECTIVELY THIS AFTN AND EVENING. UNMODIFIED
CAPES ABOVE 3-4K J/KG AND LIS -6 TO -8 BOTH MODELS. TIME-HEIGHT
X-SECTIONS WITH AMPLE MOISTURE TO H7.
&&
.SHORT TERM...TONIGHT INTO MONDAY.
TONIGHT...LEFT OVER BOUNDARIES FROM YESTERDAY YIELDING SEA
BREEZE-OUTFLOW INTERACTIONS WITH LATE STARTING SEA BREEZE AND
INCREASING UPPER DYNAMICS COULD YIELD HEAVY RAINS AND STRONG TO
POSSIBLY SEVERE STORMS IN EVENING. GFS MUCH HIGHER POPS HI SCT S AND
LIKELY POPS N. NAM GENERALLY ISOLD-WDLY SCT ACROSS CWA. HARD TO BUY
LOWER POPS ESPECIALLY IN EVENING GIVEN ABOVE. WILL GO WITH 60 PCT
ACROSS THE BOARD LATE THIS AFTN TAPERING OFF TO MID-HIGH SCT ACROSS
FLORIDA THIS EVENING (AWAY FROM SEABREEZE). 4 ZONE ZFP WITH SE BIG
BEND SEPARATED FROM REST OF CWA. WILL USE THIS EVENING PERIOD FOR
ALL BUT SE BIG BEND. WITH RESIDUAL MOISTURE..WILL INSERT AREAS OF
FOG N AND PATCHY FOG S LATE TONIGHT INTO EARLY MORNING.
SUNDAY...THE COMBINATION OF THE UPPER TROUGH DEEPENING AND SURFACE
RIDGE DROPPING SOUTH ON SUNDAY TRANSLATES TO VEERING WINDS...DEEPER
LAYER MOISTURE...INCREASED OMEGA AND GRADUALLY STEEPENING LAPSE
RATES WITH DROPPING TROUGH (INCREASING CHANCES FOR WET MICROBURSTS
AND HAIL)...H85 JET FROM JUST ALONG COAST NE TO ACROSS CWA....AND
ESPECIALLY INTENSITY OF RAIN SUNDAY AFTN/ EVENING. TYPE 4 (LIGHT SW)
STEERING FLOW FAVORS LOCALLY HEAVY RAIN. ALSO FAVORS FLA COAST ALTHO
LINGERING BOUNDARIES AND PROXIMITY OF UPPER TROUGH WILL FUEL
CONVECTION IN ALA/GA ESPECIALLY LATER IN AFTN AND INTO EVENING. THIS
CLEARLY EVIDENT IN SOUNDING AND TIME HEIGHT X-SECTIONS. I.E. GFS 18Z
SUN WITH 2.42 PWAT...2350 CAPE AND -5 LI BUT WITH SOUNDING PROFILE
BECOMING MORE MOIST ADIABATIC...WILL DOWNGRADE CHANCES OF SEVERE WX
AND ADVERTISE HEAVY RAIN AND POSSIBLE LOCALIZED FLOODING. GFS/NAM IN
VERY GOOD AGREEMENT WITH LIKELY POPS SE ALA/GA ZONES BUT GFS
NOTICEABLY WETTER WITH FLA POPS (HI LIKELY VS SCT). GIVEN MODEL
SOUNDINGS...HARD TO BET AGAINST WETTER GFS. WILL USE SOME STORMS
MAY PRODUCE HEAVY RAINS WORDING.
MONDAY...UPPER RIDGING BUILDS BACK OVER THE AREA WITH SOME MID AND
UPPER LEVEL DRYING NOTED ON TIME HEIGHT CROSS SECTIONS. HOWEVER...AT
THE SURFACE...THE EAST TO WEST RIDGE AXIS WILL SLIP SOUTH TO A
POSITION ACROSS CENTRAL FLORIDA AND REMAINS THERE. TYPE 4 SEABREEZE
FLOW CONTS..MAYBE MORE WLY THAN SW. THIS WILL ENSURE MOIST ONSHORE
FLOW THROUGH THE PERIOD. FORECAST MODEL SOUNDINGS CONTINUE TO SHOW
PW AT OR ABOVE 2.0 WITH CAPES 3-4K AND LI -6 TO -8. GFS AGAIN MUCH
MORE BULLISH WITH HI SCT POPS N AND MID SCT POPS S...NAM WITH
NOTICEABLY STRONGER HIGH ACROSS CWA WITH WIDELY SCT POPS.
DUE TO THE INCREASE IN CLOUDINESS AND PROSPECTS FOR RAIN WE WILL SEE
AFTERNOON TEMPS NEAR OR JUST BELOW CLIMO BOTH DAYS...GENERALLY MID
80S. MAV AS EXPECTED WITH HIGHER POPS IMPLYING MORE CLOUDS SHOWS
MAX TEMPS 2 TO 5 DEGREES LOWER THAN NAM EACH DAY. MINS VERY CLOSE.
&&
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
THE GFS FORECAST THE SURFACE BERMUDA RIDGE TO REMAIN NEAR OR JUST
SOUTH OF THE REGION THROUGH THE PERIOD. DEEP MOISTURE WILL ALSO
REMAIN OVER THE AREA ALONG WITH A FEW UPPER IMPULSES CROSSING OUR
CWA. THIS PATTERN SHOULD YIELD A TYPICAL SUMMERTIME PATTERN...WITH
SCATTERED MAINLY AFTERNOON AND EVENING STORMS...AND NEAR CLIMO
TEMPERATURES.
&&
.MARINE...AS THE SURFACE RIDGE SLIPS SOUTH OF THE WATERS TONIGHT
...WINDS WILL SWING AROUND FROM SOUTHEAST TO SOUTHWEST. WINDS WILL
BE LIGHT FROM THE SOUTHWEST AND SEAS LOW THROUGH THE FORECAST
PERIOD.
&&
.AVIATION...VFR CONDITIONS AND LIGHT SOUTH TO SOUTHWEST WINDS ARE
EXPECTED FOR THE REMAINDER OF THE DAY...EXCEPT IN SCATTERED SHOWERS
AND THUNDERSTORMS WHERE IFR-MVFR VISIBILITY AND CEILINGS WILL OCCUR.
WIND GUSTS TO NEAR 25 KT WILL ALSO OCCUR NEAR THE STRONGER STORMS.
RAIN CHANCES WILL BE GREATEST DURING THE AFTERNOON AND EARLY EVENING
HOURS. HOWEVER...WDLY SCT ACTIVITY IS LIKELY TO LINGER INTO THE
LATER EVENING HOURS. THE RAIN CHANCE AT EACH TERMINAL IS ABOUT 60
PERCENT...WE ARE FORECASTING TEMPORARY TSRA CONDITIONS AT EACH SITE
FOR MUCH OF SATURDAY AFTERNOON.
&&
.FIRE WEATHER...NO CONCERNS. INCREASING LOW LEVEL MOISTURE WILL KEEP
MINIMUM AFTERNOON RELATIVE HUMIDITIES WELL ABOVE CRITICAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 75 86 73 90/ 60 70 40 40
PANAMA CITY 78 89 78 90/ 50 60 30 40
DOTHAN 74 90 74 90/ 60 70 40 50
ALBANY 74 89 74 92/ 70 70 40 40
VALDOSTA 74 87 73 91/ 60 70 40 30
CROSS CITY 75 85 74 91/ 40 70 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
AVIATION/FIRE WX...MROCZKA
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Jul 29, 5:03 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 AM EDT SAT JUL 29 2006
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-301015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
503 AM CDT SAT JUL 29 2006 /603 AM EDT SAT JUL 29 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
RAIN CHANCES INCREASE INTO THE LIKELY CATEGORY TODAY AS A MOIST
AND UNSTABLE AIRMASS INTERACTS WITH UPPER LEVEL DISTURBANCES AND
SEA BREEZE GENERATED CONVECTION. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE LIKELY THROUGH
MONDAY AND THEN RETURN TO NEAR NORMAL TUESDAY THROUGH SATURDAY.
WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED...BUT A FEW
STORMS COULD BRIEFLY APPROACH SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
BARRY
In the hours before
Special weather statement, Jul 29, 12:47 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM EDT SAT JUL 29 2006
GAZ160-291830-
LOWNDES-
147 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY IN SOUTH
CENTRAL GEORGIA...
* UNTIL 230 PM EDT
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VALDOSTA
TO 10 MILES SOUTHEAST OF QUITMAN. THESE STORMS WERE DRIFTING SLOWLY
TO THE SOUTHEAST AT AROUND 5 MPH.
THESE STORMS WILL BE NEAR...
WEST VALDOSTA BY 215 PM EDT.
SMALL HAIL...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
14-MROCZKA
Special weather statement, Jul 29, 2:45 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT SAT JUL 29 2006
FLZ010-012-292030-
BAY-WASHINGTON-
245 PM CDT SAT JUL 29 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND WASHINGTON
COUNTIES IN THE FLORIDA PANHANDLE...
* UNTIL 330 PM CDT
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF LYNN HAVEN. THIS STORM WAS
NEARLY STATIONARY.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING WINDS OF 30 TO 40
MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, Jul 29, 2:59 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT SAT JUL 29 2006
FLZ018-292045-
JEFFERSON-
359 PM EDT SAT JUL 29 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CENTRAL JEFFERSON COUNTY
IN THE FLORIDA BIG BEND REGION...
* UNTIL 445 PM EDT
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS CENTRAL JEFFERSON COUNTY IN
THE FLORIDA BIG BEND REGION. THESE STORMS WERE DRIFTING VERY SLOWLY
TO THE SOUTH.
SMALL HAIL...AND WINDS TO AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
14-MROCZKA
Special weather statement, Jul 29, 3:30 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT SAT JUL 29 2006
FLZ019-292115-
MADISON-
430 PM EDT SAT JUL 29 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHWEST MADISON
COUNTY IN THE FLORIDA BIG BEND...
* UNTIL 515 PM EDT
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF MONTICELLO. THIS STORM WAS
NEARLY STATIONARY.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING WINDS OF 30 TO 40
MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
23-MCNATT
Special weather statement, Jul 29, 3:37 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT SAT JUL 29 2006
GAZ146-158-292115-
COLQUITT-THOMAS-
437 PM EDT SAT JUL 29 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND THOMAS
COUNTIES IN SOUTHWEST GEORGIA...
* UNTIL 515 PM EDT
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF COOLIDGE...OR 12 MILES
SOUTHEAST OF PELHAM...MOVING SLOWLY SOUTHEAST AT 5 MPH.
SMALL HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
17-GOULD
Thunderstorm Wind, Washington
- When
- July 29, 3:50 PM EST
- Where
- Washington County, Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -85.717
A few downed trees reported by the Washington County EMA.
Hail, Gulf
- When
- July 29, 5:30 PM EST
- Where
- Gulf County, 14 mi NE of Port St Joe
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.967, -85.133
The Gulf County EMA reported penny size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519690, 5519691.